Side effect – Dry Mouth – completely distracting

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Side effect – Dry Mouth – completely distracting

Viewing 0 reply threads
  • Author
    Posts
    • #98227
      CatMa
      Participant

      Hi all,
      Not new here, but I don’t believe I’ve begun a topic before. I need your help, if you’ve gone through and come out the other side of this stupid dry mouth problem. I have ADHD-combination type, and narcolepsy that has plagued me for years. I’m also one of the unlucky ones who feels every doggone physical irritant. Shirt tags. Jacket zippers under my chin. (I’ll stop there…) And dry mouth that drives me out of my tree. I’ve had various meds that have caused this, eg. most allergy meds. With those, I just avoid taking them, or if really needed, I take a half-dose. I’ve been on Zoloft 100mg for about 10 years. Then, we learned 6 years ago that I have narcolepsy, and I was given Ritalin (the generic, of course), and that was lovely, I could actually stay awake, and focus better. But when it stopped being effective around 5 or 6 in the evening, I could fall asleep sitting up, and be out for hours. I had some dry-mouth with the Ritalin, but it was less problematic than the run-time of the stimulant. To keep me going 8-10 (actually 12-16) hours instead of 4-5, I was given Adderall ER 20mg, about 10 months ago, and I loved it. But! Over the past 4 or 5 months, the Adderall has been giving me dry mouth, horrible cotton-dry-mouth that no amount of water will help. No sucking on candy, sugar or not, no Biotene, *nothing* gives relief. And it is completely distracting, I can’t function, think, or get my work done. We’ve tried cutting my dose to 15mg ER a day, but it didn’t seem to make any difference. A week ago, I quit taking it. And now I am back to being unable to function. I can’t think, can’t concentrate, have zero motivation, and I can’t stay awake all day without a nap around 4pm. Grrrr! What do I try next??? I was also given Spirolactone by my dermatologist, it’s usually a blood-pressure med, to use off-label for my adult acne. I’m giving that one up, too. It certainly seems the three of these meds together exacerbate the dry-mouth problem. Who else has dealt with this, and what did you do, and did you find a med that works for you, that brought relief? This is the time when I most feel broken, impaired, stupid, guilty for not getting work done, and for not taking better care of myself. I hate feeling like this is all my own fault somehow, that if I drank enough water, if I got enough exercise, if I got to sleep early every night, if if if
      Thanks in advance for your insights….

Viewing 0 reply threads

You must be logged in to reply to this topic.